Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Jun 30, 2021, 5:02 PM CDT for Brown County, Wisconsin. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2021, 5:02 PM CDT (22:02 UTC)
- Expired
- Jun 30, 2021, 5:30 PM CDT
- In force
- 28 min
- Issued by
- NWS Green Bay, WI
County Brown County, WI
The radar
The Green Bay radar (KGRB), 6 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 5:25 PM CDT | TSTM WND GST 47 | Green Bay, WI | OUTFLOW BOUNDARY FROM THUNDERSTORMS NORTH OF GREEN BAY SURGED DOWN THE BAY INTO THE CITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.0 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1084 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
455 WWUS83 KGRB 302202 SPSGRB Special Weather Statement National Weather Service Green Bay WI 502 PM CDT Wed Jun 30 2021 WIZ038-039-302230- Outagamie WI-Brown WI- 502 PM CDT Wed Jun 30 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWN COUNTY UNTIL 530 PM CDT... At 456 PM CDT, Doppler radar was tracking a thunderstorm outflow boundary along a line extending from 5 miles south of Luxemburg to near Pulaski. Movement was southwest at 35 mph. A rapid wind shift to the northeast will accompany brief wind gusts up to 40 mph. These storms will impact the following locations... Leo Frigo Bridge, Anston, Howard, Ashwaubenon, UW Green Bay, Allouez, Oneida, Lambeau Field, De Pere and Ledgeview. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider moving in loose outdoor furniture. && LAT...LON 4437 8796 4449 8829 4462 8814 4452 8786 TIME...MOT...LOC 2200Z 041DEG 32KT 4449 8786 4459 8818 $$ MPC
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jun 30, 2:19 PM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Jun 30, 2:19 PM CDT, 2 hours 43 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 219 PM CDT Wed Jun 30 2021 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Thursday Issued at 215 PM CDT Wed Jun 30 2021 A cold front coincident with a mid level shortwave will continue sinking south during the evening hours. This will cause the current area of showers and thunderstorms to track through central, northeast, and east-central Wisconsin. SBCAPE values are generally 1000 to 1500 J/kg with bulk shear values around 30 knots. Therefore any storms that track through the region could be strong to severe, with the strongest storms capabable of producing hail up to one inch and gusty winds of 60 mph. The threat for thunderstorms and severe weather will drop precipitously this evening, especially around sunset, as the SBCAPE wanes. Skies are expected to clear overnight, with drier air and light winds allowing temperatures to fall into the lower to middle 50s across the north, with lows around 60 across central and east-central Wisconsin. High pressure will build in across the western Great Lakes region on Thursday, as northerly winds bring cooler and drier air in from Canada. Some lingering moisture across central Wisconsin could set off some isolated showers during the afternoon hours with daytime heating. Otherwise temperatures will be cooler on Thursday, with afternoon highs reaching the lower to middle 70s across north- central Wisconsin, with highs around 80 across central Wisconsin, and highs of 65 to 70 near the lakeshore. .LONG TERM...Thursday Night Through Wednesday Issued at 215 PM CDT Wed Jun 30 2021 The latest ensemble means show the upper air pattern deamplifying through the weekend. In general, a quiet weather pattern will will be in place through Sunday, before thunderstorm chances ramp up once again early next week. Thursday night through Friday night...High pressure will be moving across the region during this period. Conditions should be quiet and seasonable as a result, with mostly clear skies and light winds. Rest of the forecast...The strong upper ridge over northwest North America tries to fold into the region this weekend, but will weaken in the process. While temperatures will return above normal this weekend as some of the heat will extend into the western Great Lakes region, the core of the heat dome should remain west of the region. Highs on Saturday and Sunday will range from the mid 80s to low 90s away from Lake Michigan. Despite the very warm temps, heat indices are not much higher than actual air temps and shouldn't have a big impact on outdoor activities. Thereafter, a typical Summer pattern with a band of weak westerlies near the US-Canadian border then takes shape for next week. Shortwave energy within the band of westerlies will drop a cold front into northern Wisconsin early next week and provide the next chance of thunderstorms. Given the weak flow aloft, there is potential for this front to stall nearby the region and generate several periods of precip into the middle of next week. && .AVIATION...for 18Z TAF Issuance Issued at 1232 PM CDT Wed Jun 30 2021 Diurnal cumulus clouds will cause SCT-BKN cloud bases between 4-8k ft this afternoon. An approaching cold front and upper level disturbance will produce scattered showers and thunderstorms in the late afternoon and early evening, mainly east of an IMT to EZS to PCZ line. Will include a TEMPO group for thunderstorms across the east-central TAF sites given the higher probability for this activity to reach these sites, with a VCSH for RHI given close proximity to showers but a much lower chance of one hitting that TAF site. Skies should then clear tonight, with good flying weather Thursday. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kurimski LONG TERM......MPC AVIATION.......Kurimski
Hazardous weather outlook, Jun 30, 2:23 PM CDT, 2 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 223 PM CDT Wed Jun 30 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-011930- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 223 PM CDT Wed Jun 30 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Scattered thunderstorms are expected during the evening, especially across northeast Wisconsin. Some of the thunderstorms could be strong to severe, with the strongest storms capable of producing hail to one inch and 60 mph winds. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday The chance of thunderstorms will return at times during the early to middle portion of next week. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report any wind damage or hail to the National Weather Service in Green Bay. LMZ521-522-541>543-011930- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 223 PM CDT Wed Jun 30 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Scattered thunderstorms are possible during the evening. Some storms could be strong to severe, and could produce hail up to one inch and gusty winds to 50 knots. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday Thunderstorms are possible early next week. Any storms that form may pose a hazard to mariners. Kurimski/MPC
In the hours before
Special weather statement, Jun 30, 3:35 PM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Green Bay WI
335 PM CDT Wed Jun 30 2021
WIZ021-073-074-302130-
Southern Oconto County WI-Southern Marinette County WI-
Northern Oconto County WI-
335 PM CDT Wed Jun 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MARINETTE AND SOUTHERN
OCONTO COUNTIES UNTIL 430 PM CDT...
At 335 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles west of Marinette to 6 miles southeast
of Pound to near Gillett. Movement was southeast at 30 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Marinette, Oconto, Pulaski, Gillett, Pound, Little Suamico, Peshtigo,
Chase, Oconto Falls and Porterfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4476 8774 4486 8766 4488 8762 4494 8767
4493 8772 4490 8777 4486 8777 4469 8793
4467 8823 4476 8825 4485 8825 4485 8833
4503 8842 4508 8810 4522 8786 4503 8754
4494 8759 4493 8766 4490 8763 4491 8752
TIME...MOT...LOC 2035Z 310DEG 25KT 4507 8777 4500 8797 4496 8825
HykinSpecial weather statement, Jun 30, 3:43 PM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Green Bay WI
343 PM CDT Wed Jun 30 2021
WIZ022-073-302145-
Southern Marinette County WI-Door WI-
343 PM CDT Wed Jun 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MARINETTE AND CENTRAL
DOOR COUNTIES UNTIL 445 PM CDT...
At 343 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ephraim to 7 miles northeast of Menominee.
Movement was southeast at 25 mph.
Penny size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Marinette, Sturgeon Bay, Menominee, Jacksonport, Ephraim, Egg Harbor,
Whitefish Bay, Peshtigo, Baileys Harbor and Sister Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4501 8710 4486 8715 4475 8759 4488 8762
4494 8745 4512 8737 4516 8743 4512 8753
4506 8752 4494 8763 4518 8782 4520 8774
4510 8761 4514 8761 4513 8752 4524 8735
4522 8721 4526 8717 4510 8695
TIME...MOT...LOC 2043Z 323DEG 22KT 4521 8724 4517 8748 4512 8775
HykinLocal storm report, Jun 30, 3:55 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
355 PM CDT WED JUN 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND GST CHAMBERS ISLAND 45.18N 87.35W
06/30/2021 M39 MPH DOOR WI C-MAN STATION
&&
ECKBERGLocal storm report, Jun 30, 4:13 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
413 PM CDT WED JUN 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM TSTM WND GST STURGEON BAY 44.83N 87.38W
06/30/2021 M38 MPH DOOR WI AWOS
OUTFLOW BOUNDARY FROM THUNDERSTORMS OVER THE CENTRAL BAY
OF GREEN BAY.
&&
ECKBERGLocal storm report, Jun 30, 4:53 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
453 PM CDT WED JUN 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND GST 8 SE OCONTO 44.80N 87.76W
06/30/2021 M47 MPH LMZ522 WI BUOY
BUOY ON THE SOUTHERN BAY OF GREEN BAY RECORDED A WIND
GUST OF 41 KNOTS.
&&
ECKBERGSpecial weather statement, Jun 30, 5:02 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Green Bay WI 502 PM CDT Wed Jun 30 2021 WIZ038-039-302230- Outagamie WI-Brown WI- 502 PM CDT Wed Jun 30 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWN COUNTY UNTIL 530 PM CDT... At 456 PM CDT, Doppler radar was tracking a thunderstorm outflow boundary along a line extending from 5 miles south of Luxemburg to near Pulaski. Movement was southwest at 35 mph. A rapid wind shift to the northeast will accompany brief wind gusts up to 40 mph. These storms will impact the following locations... Leo Frigo Bridge, Anston, Howard, Ashwaubenon, UW Green Bay, Allouez, Oneida, Lambeau Field, De Pere and Ledgeview. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider moving in loose outdoor furniture. && LAT...LON 4437 8796 4449 8829 4462 8814 4452 8786 TIME...MOT...LOC 2200Z 041DEG 32KT 4449 8786 4459 8818 MPC
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 10:28 PM CDT | Marine Dense Fog Advisory | GRB | 12 hr | |
| Jun 30, 2:00 PM CDT | Special Weather Statement | GRB | Florence | 45 min |
| Jun 30, 3:08 PM CDT | Special Marine Warning | GRB | 52 min | |
| Jun 30, 3:35 PM CDT | Special Weather Statement | GRB | Oconto | 55 min |
| Jun 30, 3:43 PM CDT | Special Weather Statement | GRB | Door | 62 min |
| Jun 30, 3:56 PM CDT | Special Marine Warning | GRB | 64 min | |
| Jun 30, 4:35 PM CDT | Special Marine Warning | GRB | 55 min | |
| Jun 30, 6:10 PM CDT | Special Weather Statement | GRB | Brown, Calumet, Kewaunee, Manitowoc | 35 min |
| Jun 30, 6:50 PM CDT | Special Weather Statement | GRB | Manitowoc | 25 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.